Allergic rash to amoxicillin

Common Questions and Answers about Allergic rash to amoxicillin

rash

Avatar m tn Hi, a rash is a side effect of amoxicillin which is very different than an allergic reaction. An allergic reaction to amoxicillin (and then all penicillin based meds would be included) is sudden and intense and can quickly become life threatening. Rash is listed as a side effect to this antibiotic. Call the doctor but it is highly unlikely that it is an allergic reaction but a side effect.
193609 tn?1292180293 Lots of young children react with a rash to Amoxicillin. It may or may not mean he's going to be allergic to penicillins as an adult. Its probably safest just to avoid penicillins in the future.
Avatar n tn m having an allergic reaction to the Amoxicillin? Or maybe a better question is how long would a reaction to Amoxicillin take to appear? This is the first time in 15 years I've been on *any* type of antibiotic so I'm not sure I'd even know if I was allergic to any.
Avatar n tn Here is from Wikipedia, but it raises more questions than it answers, in a way. Yes, a reaction to amoxi can happen later (this says greater than 72 hours). But also there is something called an amoxicillin rash that is not an allergy to amoxicillin.
Business woman2 My Niece broke out in a rash all over looked like chicken pox we took her to the dr she had been on Amoxicillian for an ear infection for 6 days and had taken it before the dr said it was an allergic reaction to the amoxicillin or a virius to stop giving the amoxicillin to her and give her benyadell we did the rash got a little better but broke out in other places and now she has pain in her joints all over and swelling in her joints Is this part of the allergic reaction or is something els
Avatar f tn Sometimes people who are allergic to amoxicillin aren't actually allergic to amoxicillin. A lot of times the illnesses that amox is used to treat can cause a rash as well which is why many people who aren't really allergic get labeled as having an allergy... There is also the possibility that it's only amox you are allergic to and not penicillins as a whole.
Avatar f tn my daughter tends to break out at random (she is 2) but the rashes / hives goes away after a couple of hours. We still have no idea what the allergy is. Now she was diagnosed with an ear infection yesterday, she didn't see her normal doctor because her normal doctor was out of town, which is fine, I know the other doctor. the doctor gave her amoxicillin for her ear infection.
Avatar f tn What I was told was that a certain percentage of people who get Mononucleosis get a rash BUT since I had family members who were allergic to penicillin that I too might just be allergic to penicillin ( as a result I’ve never taken it again) The rash, unfortunately lasted about a month to six weeks, it was awful, I feel for you.
Avatar f tn Hi my son is 14 months old and is going through the exact same thing. I was not sure if the rash was due to the amoxicillin or not so I've continued to give it to him. He still has a days worth of amoxicillin to take and I'm not sure now if I should give it to him. I'm glad to know I'm not the only one who has experienced this. Soo scarry!!
676912 tn?1332812551 Last night we took Elijah to the after hours clinic because he looked like he had chicken pox, we found out he's allergic to the "cillin" medications, he's been taking amoxicillin for an ear infection. Has anyone had a child with an allergic reaction to the "cillin" medications?
1265027 tn?1284839951 my so nis allergic to PENICILLIN> i took him to the dr tuesday and he had a double ear infrceion. she put him on CEFDINIR and said there was a 5% chance hed have reation and wednesday (after 3 doses) he broke out in an awful rash. just like he did when he was 11 months old from the penicillin,. he is 2 and a half now. I took him to the dr and we stopped the medicine and i began the 4-6 hrs of benadryl i just want to know how long will he continue to break out?
Avatar n tn It is now Saturday, my daughter was diagnosed with strep throat Wednesday night and started amoxicillin in the urgent care, Friday afternoon she broke out in a itchy rash...mostly on her torso but some on her legs, neck, and arms. She has been on amoxicillin several times before from ear infections when she was little. The only difference with that is it is no longer pink (the amoxicillin).
Avatar m tn Hello dear and welcome to the medhelp forum. You have most probably suffered from an acute allergic reaction to the consumption of the penicillin antibiotic. Your doctor is right in saying that you need not become paranoid about it. My only concern is that your physician should rule out steven johnsons syndrome which is due to an immune system disorder mostly secondary to drugs like penicillin and sulphonamides. Clinical features are fever, sore throat, skin and mucosal lesions.
Avatar n tn I was put on Cephalexin 500mg twice a day, to cure Impetigo that I developed after a bad chest cold. I am allergic to amoxicillin, but my doc said I shouldn't react to it. It has been 3 days since I have started the medication, and I have developed little red bumps all over my body, and I am becoming very itchy. Could this be the antibiotic's doing?
Avatar n tn Hi, This ssems to be an allergic reaction to the drug in all probability. This group of drugs is known to cause them. Even after stopping the drug, until it is eliminated from the body it can keep triggering off your immune system and causing the rash to appear. In a person with allergies, the immune response is oversensitive. When it recognizes an allergen, it releases chemicals, such as histamines.
Avatar n tn I had sinus infection and got Amoxicillin for it. Had diarrhea, then a rash all over stomach, back, thighs, then yeast infection. I stopped taking the Amoxicillin and the doctor told my husband I was allergic to Penicillin. A week later I vomited several times and had cramping (like the stomach flu) and now my forehead has broken out with an itchy ***** rash like poison oak! Could the rash be associated with the Amoxicillin or the Sinus infection?
Avatar n tn It could be a reaction. 2 of my kids are allergic to amoxicillin and in both cases symptoms did not show until after taking the meds for over 1 week. They broke out in hives. I would not have your daughter take another dose before speaking to her doctor. It's best to have benadryl on hand as a precaution. Watch for signs of any signs of breathing difficulty, in which case call 911. The rash might be completely unrelated, but better to be prepared in case it is an allergy. Good luck.
189192 tn?1261341628 Hannah- you might want to call your doc because both of my older children are allergic to Amoxicillin and how we figured it out was that they puked it back up and both got a rash with it. Good Luck! Hope lil Jacob feels better soon!!
Avatar f tn Make a note of that so you remember that you have got a side effect from the amoxicillin and tell your doctor before he prescribes any medication to you that you have an allergic reaction to the amoxicillin so that he can prescribe a different medication. The big question is "Did you have this rash before you started to take the amoxicillin?" If no, then carry on with it. If yes, then you must stop taking it. immediately. Both my son and my husband are allergic to amoxicillin.
Avatar f tn yes, it's possible she is allergic to some foods, but I would think it's more likely she's having an allergic reaction to the antibiotic. Even if she's had it before, she can still develop an allergy to it. Some of the most common food allergies are: peanuts or other nuts eggs milk soy strawberries I would call her pediatrician and see if he suggests stopping the amoxicillin and if so, if there is something else he can prescribe for her.
Avatar f tn Hi, welcome to the forum, most probable cause can be severe allergic reaction to amoxicillin in the form of angioedema. This may be associated with laryngeal swelling leading to respiratory obstruction. Hence, it is important to rule out this condition. It usually involves three types of attack like- The skin (cutaneous attacks) The gastrointestinal tract (abdominal attacks) and The larynx (laryngeal attacks) Adverse cutaneous reactions to drugs are common encountered now a days esp.
Avatar f tn As a nurse myself, I knew it was not an allergic reaction to the antibiotic but agreed to be switched to another antibiotic. Needless to say that did little to help with the rash. I consulted with an infectious disease doctor who did not seem interested in my 'itch' symptom and chalked it up to a reaction to the antibiotic. Now I have been finished my month of antibiotic for over 10 days and am still occasionally itchy.
Avatar n tn Discussion of your concerns with your physician is recommended, including whether or not to continue the antibiotic and whether or not you are having signs of allergy to amoxicillin. Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Avatar m tn this could be because you are alergic to the meds. you should go to your doc and see what they have to say.